Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 71, NWS Shreveport, LA

March 26, 20004 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 9:47 PM CST for 4 counties in Arkansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 9:47 PM CST (03:47 UTC)
Expired
Mar 26, 2000, 10:30 PM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 10:00 PM CSTThunderstorm Wind 52 EHope, ARSeveral large trees down.
Mar 26, 10:15 PM CSTThunderstorm Wind 52 EPatmos, ARSeveral large trees down.
Mar 26, 10:25 PM CSTHail 0.75Stamps, AR
Mar 26, 10:28 PM CSTHail 0.75Village, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:00 PM CSTSevere Thunderstorm WatchSPC6 hr
Mar 26, 7:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270359 COR
SVRSHV
ARC027-057-073-099-270430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN ARKANSAS
  SOUTHEASTERN HEMPSTEAD COUNTY IN ARKANSAS
  NORTHEASTERN LAFAYETTE COUNTY IN ARKANSAS
  SOUTHWESTERN NEVADA COUNTY IN ARKANSAS
  
* UNTIL 1030 PM CST

* AT 947 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR HOPE MOVING TO THE      
  SOUTHEAST AT 35 MPH. DOPPLER WEATHER RADAR ALSO INDICATED A SEVERE 
  THUNDERSTORM 5 MILES SOUTH OF PRESCOTT MOVING TO THE SOUTHEAST AT  
  35 MPH.

THESE THUNDERSTORMS WILL PRODUCE LARGE HAIL UP TO ONE INCH SIZE. DO 
NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERoE
THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN ARKANSAS
  SOUTHEASTERN HEMPSTEAD COUNTY IN ARKANSAS
  NORTHEASTERN LAFAYETTE COUNTY IN ARKANSAS
  SOUTHWESTERN NEVADA COUNTY IN ARKANSAS
UNTIL 1030 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 57 minutes earlier.

Area forecast discussion, Mar 26, 8:50 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST SUN MAR 26 2000

UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE
PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR
AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF
SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND
CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED
RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH
CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH
AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT
DROPS SOUTHEAST THROUGH NORTH LOUISIANA.  09

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:01 PM CSTTornado WarningSHVHempstead, Lafayette34 min
Mar 26, 10:08 PM CSTSevere Thunderstorm WarningSHVMiller67 min
Mar 26, 10:34 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette41 min
Mar 26, 10:39 PM CSTSevere Thunderstorm WarningSHVUnion36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.